MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 24IN(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 24IN(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8860H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic cholecystectomy procedure on (b)(6) 2020 and a suture was used.During the procedure, the suture was detached from the needle during use for hemostasis of the liver bed.It was not a control release needle.The needle was retrieved.The operation time was extended within 30 minutes.The suture was detached from the needle with light pulling force.Another package was opened and checked, then, pull off needle suture issue did not occur.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 8/3/2020 additional information: d10, h6 a manufacturing record evaluation was performed for the finished device lmh897, and no non-conformances were identified.Additional h3 investigation summary: it was reported pull off - suture needle.Two detached needles, one suture piece and one empty labeled winding former of product code 8860, lot lmh897 were received for analysis.The product code is double armed.During visual inspection of the needles, the swage and attachment area were noted to be as expected; the barrel hole of the needles was examined under 20x magnification and no suture remnant was noted.The suture piece was examined, marks on the surface and the end cut appears to be by use of surgical instrument could be observed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, the assignable cause of performance pull off - suture needle, suggest an improper handling of the sample.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUT 24IN(60CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10128239
Report Number2210968-2020-04356
Device Sequence Number3407133
Product Code GAW
UDI-Device Identifier10705031021372
UDI-Public10705031021372
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number8860H
Device Catalogue Number8860H
Device Lot NumberLMH897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date08/03/2020
Patient Sequence Number1